MAUDE Adverse Event Report: CORDIS CORPORATION STENT GENESIS XD 39MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION STENT GENESIS XD 39MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG3910B
Medical Device Problem Codes Defective Component (2292); Physical Resistance (2578); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is not available for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use in patient, it was reported that a palmaz stent was mounted on a non cordis balloon catheter and an attempt was made to advance the devices through a 8f non cordis sheath.After several attempts, the physician force the device through the sheath and the stent was proximal to the balloon and it was impossible to dilate it.The physician tried to pass a smaller 0.035" balloon through the stent inside the patient, but he was only pushing it upwards.After several attempts, the physician tried to snare the stent and remove it from the patient.During this maneuver, the stent dropped and landed in the popliteal artery.The procedure was completed using a non cordis 10 x 40 mm stent by over expanding it to 12 mm.The stent couldn¿t be removed and the patient had to be hospitalized while he needed a surgical removal of the stent.The physician complains about the labeling, that nowhere the sheath fitting of the stent was written on the label.He doubts that this stent passes 8f, as he had to force hardly.
 
Additional Manufacturer Narrative
During use in a patient, a palmaz stent was mounted on a non cordis balloon catheter and an attempt was made to advance the devices through a 8f non cordis sheath.After several attempts, the physician forced the device through the sheath and the stent was proximal to the balloon and it was impossible to dilate it.The physician tried to pass a smaller 0.035" balloon through the stent inside the patient, but he was only pushing it upwards.After several attempts, the physician tried to snare the stent and remove it from the patient.During this maneuver, the stent dropped and landed in the popliteal artery.The procedure was completed using a non cordis 10x40mm stent by over expanding it to 12mm.The stent couldn¿t be removed and the patient had to be hospitalized while he needed a surgical removal of the stent.The stent was successfully removed surgically from the groin at the access site.The patient is in good health.There are no procedural films available.The target lesion is the aorta which had no calcification and stenosis at ninety percent.The lesion length is 30mm which was not occluded in the past three months.The lesion was very narrow at the bifurcation.There were no kinks or other damages noted prior to inserting the product the product into the patient.There was resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The physician complains about the labeling, that nowhere the sheath fitting of the stent was written on the label.He doubts that this stent passes 8f, as he had to force hard.No other information was provided.The device was not returned for analysis.A product history record (phr) review of lot n0317300 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds) resistance/friction - outer body¿, ¿stent loose crimp - in patient¿ and ¿stent dislodged - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics or procedural factors such as use of the product in the vascular system when not indicated for use there may have contributed to the reported event.According to the indications for use in the safety information in the instructions for use ¿the palmaz genesis transhepatic biliary stent is indicated for palliation of malignant neoplasms in the biliary tree.¿ according to the potential complications in the safety information in the instructions for use ¿potential complications associated with the use of transhepatic biliary endoprostheses may include, but are not limited to, the following: stent migration.¿ according to the warnings in the safety information in the instructions for use ¿the safety and effectiveness of this device for use in the vascular system have not been established.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
STENT GENESIS XD 39MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7157986
Report Number1016427-2018-00948
Device Sequence Number19077641
Product Code FGE
UDI-Device Identifier20705032057544
UDI-Public20705032057544
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K020809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPG3910B
Device Catalogue NumberPG3910B
Device Lot NumberN0317300
Was Device Available for Evaluation? No
Distributor Facility Aware Date12/06/2017
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THE 12X40MM ARMADA 0.035 BALLOON (ABBOTT) 8F RADIFOC; THE 12X40MM ARMADA 0.035 BALLOON (ABBOTT) 8F RADIFOC